Alert archive / Puerto Rico / Small Craft Advisories in 2022
Small Craft Advisory 39, NWS JSJ
NWS JSJ issued this small craft advisory at Sep 19, 2022, 4:09 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2022, 4:09 PM CDT (21:09 UTC)
- Expired
- Sep 20, 2022, 4:04 AM CDT
- In force
- 12 hr
- Issued by
- NWS JSJ
The text
As transmitted.
244 WHCA72 TJSJ 192109 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 509 PM AST Mon Sep 19 2022 AMZ710-712-732-741-742-200515- /O.CAN.TJSJ.TR.W.1007.000000T0000Z-000000T0000Z/ /O.NEW.TJSJ.SC.Y.0039.220919T2109Z-220920T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- Coastal Waters of Northern Puerto Rico out 10 NM- Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- Coastal Waters of Northwestern Puerto Rico out 10 NM- 509 PM AST Mon Sep 19 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM AST TUESDAY... ...TROPICAL STORM WARNING IS CANCELLED... * WHAT...Hazardous seas up to 14 feet with occasional seas up to 17 feet. Tropical Storm-force winds with stronger gusts. Waterspouts are possible, especially in rain bands. * WHERE...All local waters. * WHEN...through late this afternoon. * IMPACTS...Life threatening conditions of hurricane winds and hazardous seas surrounding the track of intensifying Tropical Storm Fiona. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tropical Storm Warning means sustained winds of 34 to 63 kt or 39 to 73 mph are expected due to a tropical storm within 36 hours. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ715-722-725-735-745-192215- /O.CAN.TJSJ.TR.W.1007.000000T0000Z-000000T0000Z/ Coastal Waters of Northern USVI and Culebra out 10 NM- Anegada Passage Southward to 17N- Coastal Waters of Southern USVI Vieques and Eastern Puerto Rico out 10 NM-Coastal Waters of Southern Puerto Rico out 10 NM- Coastal Waters of Southwestern Puerto Rico out 10 NM- 509 PM AST Mon Sep 19 2022 ...TROPICAL STORM WARNING IS CANCELLED... However, hazardous seas continue for the offshore Atlantic. $$
2 follow-up statements
480 WHCA72 TJSJ 200120 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 920 PM AST Mon Sep 19 2022 AMZ712-732-741-742-200230- /O.CAN.TJSJ.SC.Y.0039.000000T0000Z-220920T1200Z/ Coastal Waters of Northern Puerto Rico out 10 NM- Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- Coastal Waters of Northwestern Puerto Rico out 10 NM- 920 PM AST Mon Sep 19 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Marine conditions have improve below small craft advisory criteria. $$ AMZ710-200930- /O.EXT.TJSJ.SC.Y.0039.000000T0000Z-220920T1000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 920 PM AST Mon Sep 19 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM AST TUESDAY... * WHAT...Hazardous seas up to 10 feet with occasional seas up to 10 feet. * WHERE...All local waters. * WHEN...through late this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
727 WHCA72 TJSJ 200904 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 504 AM AST Tue Sep 20 2022 AMZ710-201015- /O.CAN.TJSJ.SC.Y.0039.000000T0000Z-220920T1000Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 504 AM AST Tue Sep 20 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Small craft advisory conditions are no longer expected. However, small craft operators are urged to exercise cuation due to choppy seas, mainly across the offshore Atlantic waters and Mona Passage. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Sep 19, 11:09 AM CDT, 5 hours earlier.
Area forecast discussion, Sep 19, 11:09 AM CDT, 5 hours before
Area Forecast Discussion
National Weather Service San Juan PR
1209 PM AST Mon Sep 19 2022
.UPDATE...
Life-threatening to catastrophic flooding and multiple mudslides and
river out of their banks continue associated with rainbands of the
tail of Hurricane Fiona. The eye of Hurricane Fiona is now located
over the northern coast of Dominican Republic, and is expected to
move towards the open Atlantic waters in the next few hours.
Tropical storm-force winds continue over the area associated with
Fiona's tail bands. Therefore, the Hurricane Warning has been
replaced with a Tropical Storm Warning for Puerto Rico. Rainbands
associated to the storm will continue to affect the region through
the through at least Tuesday morning, especially over the
southern and eastern portions of Puerto Rico. Indirect impacts
from Hurricane Fiona will continue through midweek as trailing
moisture will linger, further complicating rescue and recovery
efforts. Please follow the latest Hurricane Local Statement
(HLSSJU) and Tropical Cyclone Product (TCPAT2) for additional
details.
.AVIATION...At 19/15Z Hurricane Fiona was centered over the
northern coast of the Dominican Republic. Winds over Puerto Rico
have subsided near the surface, but winds tropical storm winds as
50 kt from the ESE with strong winds in rain bands will reach the
sfc. MVFR to LIFR conds and mtn obscurations will prevail in RA
for most of PR til at least 19/22Z. -RA conts ovr the USVI thru
at least 19/12Z. The SE winds are less than 20 kt with some hir
gusts in the USVI where conds are VFR due to -RA and high CIGS.
.MARINE...Deteriorated, hazardous marine and coastal conditions
are anticipated for the next several days across the local waters.
Seas between 12 to 15 feet are expected to continue across the
Mona Passage and Atlantic Offshore waters, elsewhere between 5 and
10 feet. Expect winds at 30 to 50 knots with higher gusts.
&&
//Previous discussion issued at 614 AM AST Sun Sep 19 2022
.SYNOPSIS...
Hurricane Fiona's center is now over the eastern Dominican
Republic. The outer bands of Fiona will continue to result in
life-threatening to catastrophic flooding across the islands
today. The heaviest rainfall continues to produce considerable
flooding over most of the area, with extreme amounts reaching over
25 inches, and most rivers are running high or out of their banks.
Additionally, hazardous marine conditions are still in place. A
wet pattern will still be in place through early in the workweek.
&&
.SHORT TERM...Today through Wednesday...
Life-threatening to catastrophic flooding and multiple mudslides and
river out of their banks continue associated with rainbands of
Hurricane Fiona. The eye of Hurricane Fiona made landfall in
Dominican Republic at 330 AM AST. The hurricane wind field is over
the waters. However, tropical storm-force winds continue over the
area associated with Fiona's feeding bands. Therefore, the Hurricane
Warning has been replaced with a Tropical Storm Warning for Puerto
Rico. Rainbands associated to the storm will continue to affect the
region through the morning hours, especially over the southern half
of Puerto Rico. Indirect impacts from Hurricane Fiona will continue
through midweek as trailing moisture will linger, further
complicating rescue and recovery efforts. Please follow the latest
Hurricane Local Statement (HLSSJU) and Tropical Cyclone Product
(TCPAT2) for additional details.
&&
.LONG TERM...Thursday Through Monday...
A wet pattern is expected to continue as generally southeasterly
flow will prevail in the lower level, filling the local atmosphere
with saturated air. The atmosphere will continue to be unstable
post-Fiona, therefore thunderstorms are expected throughout the
week. Due to days of continuous rainfall, soils across the islands
will be very saturated and the probability for flooding and
landslides will be elevated. Precipitable water values will remain
above normal and then will decrease by Thursday into the weekend
as patchy moisture moves over the region until about Sunday when a
tropical wave may pass over the region. A strong Tropical Upper
Tropospheric Trough (TUTT) may develop east of the region on
Friday. The position of this upper low and tropical wave will
determine how much rainfall will occur next weekend. Overall, for
the long term forecast, a diminishing wet pattern leading to a
normal weather pattern is expected with the greatest hazards being
urban and small stream flooding, isolated mudslides, and daily
thunderstorms.
&&
.AVIATION...
(06Z TAFS)
At 19/09Z Hurricane Fiona was centered over the eastern
end of the Dominican Republic. Winds over Puerto Rico have subsided
near the surface, but winds no more than 1000 feet abv the surface
are as much as 50 kt from the ESE and strong winds in rain bands
will reach the sfc. MVFR to LIFR conds and mtn obscurations will
prevail in RA for most of PR til at least 19/15Z. -RA conts ovr the
USVI thru at least 19/12Z. The SE winds are less than 20 kt with
some hir gusts in the USVI where conds are VFR due to -RA and high
CIGS.
&&
.MARINE...
Due to Fiona's feeding bands, which have tropical storm force
winds, thunderstorms, and significant heavy rains, hazardous
marine conditions will continue. Seas will continue to be
dangerous, and mariners should avoid leaving the ports.
For the time being a Tropical Storm Warning remains in effect for
all the local waters. Please note that hazardous coastal
conditions will be life-threatening to those entering the water
and these condtions are expected to continue for some places for
at least several more days.
&&
.HYDROLOGY...
Heavy rainfall will continue today. Flash and river flooding is
rampant. The areas receiving the highest rainfall accumulations
are portions of eastern, interior and southern Puerto Rico, where
their rainfall totals reach 12 to 20 inches with locally higher
amounts to around 30 inches. Across the Vieques and Culebra and
the northern coast of Puerto Rico the potential exists for
rainfall totals to reach 4 to 8 inches. Elsewhere, including the
U.S. Virgin Islands rainfall totals range between 4 and 6 inches.
Catastrophic flash and urban flooding impacts can still occur
across the interior, eastern and southern portions of Puerto Rico
through Monday. Across northwest Puerto Rico as well as the U.S.
Virgin Islands, the rainfall may produce limited flash and urban
flooding impacts. Additionally, mudslides and rockfalls are
ongoing in areas of higher terrain.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Tropical Storm Warning for PRZ001>013.
Flood Watch through Tuesday evening for PRZ001>013.
VI...Flood Watch through Tuesday evening for VIZ001-002.
&&
ERF/OMS/RAM/CAM/GRS/RVT/LISHazardous weather outlook, Sep 19, 3:45 PM CDT, 24 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 445 PM AST Mon Sep 19 2022 AMZ710>745-PRZ001>013-202045- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 445 PM AST Mon Sep 19 2022 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...This Evening and Tonight .Lightning...Isolated to scattered thunderstorms possible across the local waters and coastal areas of southern Puerto Rico. Be aware of thunderstorms in your area and be prepared to take shelter. .Excessive Rainfall...Life-threatening flash flooding, still possible mainly across southern and central sectors of Puerto Rico. .Wind...Breezy conditions. Unsecured items could blow around. .Marine Conditions...Hazardous conditions for small craft particularly across the Mona Passage and the Atlantic waters as well as near thunderstorms. .Rip Currents...Life-threatening rip currents are likely in the surf zone across most of the coastal areas tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The risk for flash flooding as well as mudslides and rockfalls still high across most of the local area during the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan. AMZ715-725-VIZ001-002-202045- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 445 PM AST Mon Sep 19 2022 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...This Evening and Tonight .Lightning...Isolated to scattered thunderstorms possible across the local waters. Be aware of thunderstorms in your area and be prepared to take shelter. .Excessive Rainfall...Ponding of water in roads and poorly drained areas across still possible as well as Urban and small streams flooding. .Wind...Breezy conditions. Unsecured items could blow around. .Marine Conditions...Hazardous conditions for small craft particularly across the Mona Passage and the Atlantic waters as well as near thunderstorms. .Rip Currents...Life-threatening rip currents are likely in the surf zone across most of the coastal areas tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The risk for flash flooding as well as mudslides and rockfalls still high across most of the local area during the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, winds, waves, and rip currents to the National Weather Service in San Juan.
In the hours before
Local storm report, Sep 19, 1:44 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
244 PM AST MON SEP 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TROPICAL STORM 2 ENE MAYAGUEZ 18.21N 67.11W
09/19/2022 MAYAGUEZ PR PUBLIC
FALLEN TREE OBSTRUCTING PART OF PR-106 IN
MAYAGUEZ.
&&
MRRLocal storm report, Sep 19, 1:56 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
256 PM AST MON SEP 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 1 SSW ANASCO 18.28N 67.15W
09/19/2022 ANASCO PR EMERGENCY MNGR
A LANE ON ROAD 109, NEAR THE MUNICIPAL
CEMENTERY, COLLAPSED DUE TO PREVIOUS
RAINFALL.
&&
ERGLocal storm report, Sep 19, 2:05 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
305 PM AST MON SEP 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM TROPICAL STORM 4 SE GUAYNABO 18.34N 66.08W
09/19/2022 SAN JUAN PR 911 CALL CENTER
LIVE WIRES WERE SEEN NEAR RESIDENCES OVER
CAMINO LOS ROMEROS IN FRONT OF CENTRO SOR
ISOLINA FERRER.
&&
MRRLocal storm report, Sep 19, 2:48 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
348 PM AST MON SEP 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM FLOOD 2 NW PONCE 18.00N 66.63W
09/19/2022 PONCE PR 911 CALL CENTER
FLOODING AT THE ENTRANCE OF A RESIDENTIAL IN
AVENIDA LAS AMERICAS.
&&
MMCSpecial weather statement, Sep 19, 3:31 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service San Juan PR
431 PM AST Mon Sep 19 2022
PRZ005>009-192230-
Northwest PR-North Central PR-Central Interior PR-
Western Interior PR-Ponce and Vicinity PR-
431 PM AST Mon Sep 19 2022
...A line of strong thunderstorms will enter the south coastal areas
and impact portions of Coamo, Ponce, Morovis, Arecibo, Orocovis,
Adjuntas, Villalba, Guayanilla, Jayuya, Ciales, Hatillo, Utuado,
Juana Diaz, Santa Isabel and Penuelas Municipalities through 630 PM
AST...
At 424 PM AST, a line of strong thunderstorms developed over the
coastal waters south of Ponce and will continue to move northwards
around 25 mph across Ponce and the inland municipalites.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will continue to cause
urban and street flooding especially in poor drainage areas.
Locations impacted include...
Ponce, Jayuya, Adjuntas, Villalba, Utuado, Ciales, Penuelas, Juana
Diaz, Morovis, Santo Domingo, Potala Pastillo, Aguilita, Coto Laurel,
Capitanejo, Luis Llorens Torres, Tallaboa Alta, Guayabal, Cayuco,
Magas Arriba and Rio Canas Abajo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1834 6641 1799 6644 1799 6649 1798 6654
1799 6672 1799 6675 1801 6677 1833 6680
TIME...MOT...LOC 2024Z 170DEG 31KT 1865 6677
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RAMSpecial weather statement, Sep 19, 3:50 PM CDT, 19 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
431 PM AST lunes 19 de septiembre de 2022
...Una linea de tronadas fuertes entraran sobre las areas costeras del
sur e impactara sectores de los municipios de Coamo, Ponce, Morovis,
Arecibo, Orocovis, Adjuntas, Villalba, Guayanilla, Jayuya, Ciales,
Hatillo, Utuado, Juana Diaz, Santa Isabel y Penuelas Municipalities
hasta las 630 PM AST...
A las 424 PM AST, una linea de tronadas fuertes se desarrollo sobre
las aguas costeras al sur de Ponce y continuara moviendose hacia el
norte a alrededor de 25 mph a traves de Ponce y los municipios sobre
tierra.
PELIGRO....Vientos de hasta 40 mph, rayos frecuentes y lluvia fuerte.
FUENTE...Radar.
IMPACTOS...Espere danos menores a las ramas de arboles, objetos que
se muevan con el viento no asegurados. Lluvias fuertes
podrian causar inundaciones temporeras en carreteras
especialmente a traves de areas de pobre drenaje.
Las localizaciones incluyen...
Ponce, Jayuya, Adjuntas, Villalba, Utuado, Ciales, Penuelas, Juana
Diaz, Morovis, Santo Domingo, Potala Pastillo, Aguilita, Coto Laurel,
Capitanejo, Luis Llorens Torres, Tallaboa Alta, Guayabal, Cayuco,
Magas Arriba y Rio Canas Abajo.
MEDIDAS DE PRECAUCION/PREPARATIVOS...
Las personas que se encuentran en el exterior deben buscar refugio
inmediatamente. Si puede escuchar un trueno, estas lo suficientemente
cerca como para que te caiga un rayo. Los automovilistas deben
reducir la velocidad y estar preparados para una posible perdida de
control debido al hidroplaneo.
&&
TAMANO MAXIMO DE GRANIZO...0.00 PULGADAS
RAFAGA DE VIENTO MAXIMA...40 MPH
ERG/MRRThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:29 PM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Sep 18, 7:52 PM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Sep 18, 8:09 PM CDT | Flash Flood Warning | JSJ | 8 hr | |
| Sep 18, 8:47 PM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Sep 18, 8:54 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Sep 19, 3:33 AM CDT | Areal Flood Warning | JSJ | 35 hr | |
| Sep 19, 3:52 AM CDT | Areal Flood Warning | JSJ | 20 hr | |
| Sep 19, 4:04 AM CDT | Areal Flood Warning | JSJ | 15 hr | |
| Sep 19, 4:10 AM CDT | Areal Flood Warning | JSJ | 5 hr | |
| Sep 19, 5:59 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 19, 6:41 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 19, 6:53 AM CDT | Areal Flood Warning | JSJ | 13 hr | |
| Sep 19, 7:10 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Sep 19, 8:11 AM CDT | Areal Flood Warning | JSJ | 46 hr | |
| Sep 19, 9:00 AM CDT | Areal Flood Warning | JSJ | 11 hr | |
| Sep 19, 10:11 AM CDT | Areal Flood Warning | JSJ | 14 hr | |
| Sep 19, 2:37 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 19, 3:31 PM CDT | Special Weather Statement | JSJ | 119 min | |
| Sep 19, 4:09 PM CDT | Rip Current Statement | JSJ | 12 hr | |
| Sep 19, 4:42 PM CDT | Special Weather Statement | JSJ | 48 min | |
| Sep 19, 6:08 PM CDT | Special Marine Warning | JSJ | 52 min | |
| Sep 19, 6:56 PM CDT | Areal Flood Warning | JSJ | 4 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.